Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 80, NWS Topeka, KS

May 31, 2013Jefferson County, Shawnee County, Wabaunsee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 31, 2013, 2:57 AM CDT for Jefferson County, Shawnee County, Wabaunsee County, Kansas. It was in force for 33 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 2:57 AM CDT (07:57 UTC)
Expired
May 31, 2013, 3:30 AM CDT
In force
33 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Jefferson County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 36 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:13 AM CDTHAIL 1.756 Nne Dover, KSMOSTLY QUARTER TO PING PONG SIZE...BUT WITH A FEW GOLF BALL SIZE STONES.
May 31, 3:14 AM CDTHAIL 1.57 Wsw Topeka, KSDELAYED REPORT
May 31, 3:15 AM CDTHAIL 1.56 Ne Dover, KS
May 31, 3:21 AM CDTHAIL 1.753 S Topeka, KS
May 31, 3:22 AM CDTHAIL 1.753 Ssw Topeka, KS
May 31, 3:22 AM CDTHAIL 25 Sw Topeka, KSPHOTO VIA SOCIAL MEDIA MEASURED 2 INCH HAIL.
May 31, 3:28 AM CDTHAIL 24 Se Topeka, KS2.25 INCH HAIL MEASURED. REPORT OBTAINED VIA SOCIAL MEDIA PHOTO.
May 31, 3:33 AM CDTHAIL 1Tecumseh, KS
May 31, 3:34 AM CDTHAIL 1.75Tecumseh, KSPHOTO FROM SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:44 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WUUS53 KTOP 310757
SVRTOP
KSC087-177-197-310830-
/O.NEW.KTOP.SV.W.0080.130531T0757Z-130531T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
257 AM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
  CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  EAST CENTRAL WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 255 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEENE...AND
  MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  TOPEKA...MAPLE HILL...DOVER...WILLARD...SILVER LAKE...PAULINE...
  BERRYTON...TECUMSEH...GRANTVILLE AND MERIDEN.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 170 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 335 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3888 9611 3907 9616 3920 9552 3906 9550
      3894 9550
TIME...MOT...LOC 0757Z 257DEG 38KT 3899 9605

HAIL...1.00IN
WIND...<50MPH

$$

HENNECKE
2 follow-up statements
292 
WWUS53 KTOP 310812
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
312 AM CDT FRI MAY 31 2013

KSC197-310822-
/O.CAN.KTOP.SV.W.0080.000000T0000Z-130531T0830Z/
WABAUNSEE-
312 AM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WABAUNSEE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3894 9550 3892 9593 3911 9595 3920 9552
      3917 9552
TIME...MOT...LOC 0812Z 257DEG 39KT 3903 9583

$$

KSC087-177-310830-
/O.CON.KTOP.SV.W.0080.000000T0000Z-130531T0830Z/
SHAWNEE-JEFFERSON-
312 AM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON AND CENTRAL SHAWNEE COUNTIES UNTIL 330 AM CDT...

AT 309 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF DOVER...AND MOVING EAST AT 45 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
TOPEKA...PAULINE...BERRYTON...TECUMSEH...GRANTVILLE AND MERIDEN.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 172 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 347 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3894 9550 3892 9593 3911 9595 3920 9552
      3917 9552
TIME...MOT...LOC 0812Z 257DEG 39KT 3903 9583

HAIL...1.25IN
WIND...<50MPH

$$

HENNECKE
630 
WWUS53 KTOP 310817
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
317 AM CDT FRI MAY 31 2013

KSC087-177-310830-
/O.CON.KTOP.SV.W.0080.000000T0000Z-130531T0830Z/
SHAWNEE-JEFFERSON-
317 AM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEFFERSON AND CENTRAL SHAWNEE COUNTIES UNTIL 330 AM CDT...

AT 313 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF SILVER LAKE...AND MOVING EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZE HAIL WITH A 
FEW HAILSTONES UP TO THE SIZE OF GOLF BALLS WERE REPORTED ON THE 
SOUTHWEST SIDE OF TOPEKA. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

LOCATIONS IMPACTED INCLUDE...
TOPEKA...PAULINE...BERRYTON...TECUMSEH...GRANTVILLE AND MERIDEN.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 172 AND 188.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 350 AND 355.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3894 9550 3893 9586 3912 9589 3920 9552
      3917 9552
TIME...MOT...LOC 0816Z 257DEG 39KT 3904 9577

HAIL...1.75IN
WIND...<50MPH

$$
HENNECKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:07 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, May 31, 12:07 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1207 AM CDT FRI MAY 31 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 343 PM CDT THU MAY 30 2013

WATER VAPOR LOOP SHOWING CONVECTIVE SYSTEM OVER WESTERN MO MOVING
SLOWLY EWD AHEAD OF ONE MID-LEVEL TROUGH.  HOWEVER...THERE IS A VERY
SHORT WAVELENGTH BETWEEN THAT TROUGH AND THE FOLLOWING IMPULSE THAT
APPEARS TO BE OVER WRN KS AT MID AFTERNOON.  SCATTERED SHOWERS AND
THUNDERSTORMS HAVE FIRED OVER WRN KS AHEAD OF THIS FEATURE AND THEY
ARE MOVING EWD.  SHORT RANGE MODEL GUIDANCE NOT RESOLVING THE
DETAILS OF THIS VERY WELL...HOWEVER THE 17Z HRRR DOES NOW HAVE A
LINE OF CONVECTION MOVING INTO CENTRAL KS BY 21Z.  IT FORECASTS THIS
TO BREAK UP WITH THE REMNANTS MOVING ACROSS NORTHEAST KS DURING THE
EVENING...AND THEN ANOTHER SMALL CONVECTIVE SYSTEM MOVES SOUTHEAST
OUT OF NEBRASKA INTO NORTHEAST KS LATER TONIGHT.  DO NOT HAVE HIGH
CONFIDENCE IN THIS SCENARIO...ALTHOUGH SOME TYPE OF SMALL MCS WOULD
APPEAR TO BE LIKELY IN CENTRAL/NORTHEAST KS LATER TONIGHT.  THIS
POSSIBLE SYSTEM WOULD APPEAR TO MOVE THROUGH FAST ENOUGH AS TO NOT
CAUSE SIG PROBLEMS WITH HEAVY RAIN/FLOODING.  EARLIER CONCERNS ABOUT
WARM AIR ADVECTION CAUSING LIFT AND THUNDERSTORM AREA WITH
POTENTIALLY HEAVY RAINFALL OVER EC KS TONIGHT ARE LESSENING AS
CONVECTIVE BOUNDARY SAGS WAY SOUTH INTO NORTHEAST OKLAHOMA.
THUS...HAVE CANCELLED FLASH FLOOD WATCH THAT WAS IN EFFECT FOR THIS
AFTERNOON...AND AM NOT PLANNING ON GOING OUT WITH A NEW ONE AT THIS
TIME.  CONFIDENCE IN THE DETAILS OF PRECIPITATION EVOLUTION TONIGHT
IS NOT HIGH.

ON FRIDAY...FRONTAL BOUNDARY SHOULD MAKE IT FAR ENOUGH SOUTH BY
AFTERNOON THAT THE MAIN CHANCE OF THUNDERSTORM ACTIVITY WOULD BE IN
EC KS...MAINLY SOUTHEAST OF THE KANSAS TURNPIKE.  LOWS TONIGHT
EXPECTED TO BE AROUND 60 OVER NC KS AND IN THE MID 60S EC.  HIGHS ON
FRIDAY ARE FORECAST TO MAX OUT AROUND 80.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 343 PM CDT THU MAY 30 2013

DETAILS ONLY GET MURKIER FOR FRIDAY EVENING...BUT AT LEAST SOME
CHANCE SHOULD EXIST AHEAD OF THE SYNOPTIC BOUNDARY FOR SOUTHERN AND
EASTERN LOCATIONS. SUFFICIENT SHEAR AND INSTABILITY WOULD SUPPORT A
SEVERE CONCERN THROUGH THIS TIME AS WELL..BUT THE SOUTHEASTWARD
SHIFTING UPPER LOW SHOULD PUSH THE EFFECTIVE FRONT SOUTH OF THE AREA
BY DAWN. COLD AIR ADVECTION SETS IN FOR SATURDAY ON NORTHWEST
BREEZES WITH SOME STRATUS/STRATOCU DEVELOPING BY MID AFTERNOON.
WEAKENING WINDS AND CLEARING SKIES SPELL A COOL NIGHT SATURDAY
NIGHT. SURFACE RIDGE SETS UP FOR SUNDAY WITH LITTLE IF ANY
MODERATION TO HIGHS.

GULF MOISTURE DOES NOT GET COMPLETELY SCOURED OUT...AND BY LATE
MONDAY SOUTH WINDS AHEAD OF AN APPROACHING NORTHERN ROCKIES CYCLONE
WILL BRING THUNDERSTORM CHANCES BACK. BEST CHANCES LOOK TO BE
TUESDAY INTO TUESDAY NIGHT WITH GOOD MODEL AGREEMENT ON A MID LEVEL
WAVE PASSING. TEMPS SHOULD GENERALLY BE NEAR EARLY JUNE NORMALS SAVE
ANY DAYTIME MCS ACTIVITY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1132 PM CDT THU MAY 30 2013

THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE I 70 CORRIDOR AND SHOULD
PERSIST THROUGH 09Z IN THE TERMINALS BEFORE DECREASING/ENDING FROM WEST
TO EAST IN THE 08-11Z TIMEFRAME. EXPECT TEMPS MVFR CIGS AND VSBYS
IN THE STRONGER ELEVATED CONVECTIVE CELLS BEFORE DIMINISHING AND
ENDING BEFORE SUNRISE. BEYOND 11Z VFR CONDITIONS WILL BE THE
RULE...ALTHOUGH A FEW SHOWERS MAY LINGER INITIALLY. SFC WINDS WILL
GRADUALLY VEER THROUGH THE DAY...BUT REMAIN FAIRLY LIGHT SOUTHWEST
TO WEST.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...60
LONG TERM...65
AVIATION...63
Hazardous weather outlook, May 31, 2:52 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
252 AM CDT FRI MAY 31 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-010800-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
252 AM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY THIS
MORNING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP
TO THE SIZE OF GOLFBALLS...AND ALSO A SMALL CHANCE FOR LOCALLY
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE INTO FRIDAY AFTERNOON IN THE
EAST...WITH THE GREATER SEVERE WEATHER RISK ALONG AND SOUTHEAST
OF THE KANSAS TURNPIKE. THESE STORMS ALSO HAVE THE POTENTIAL FOR
HEAVY RAIN.

THUNDERSTORM CHANCES RETURN TO NORTH CENTRAL KANSAS MONDAY...AND
TO THE REST OF THE AREA MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING ACROSS THE
ENTIRE AREA...AND THIS AFTERNOON NEAR AND SOUTH OF THE KANSAS
TURNPIKE.

In the hours before

Special weather statement, May 31, 1:26 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
126 AM CDT FRI MAY 31 2013

KSZ035>037-310700-
DICKINSON-GEARY-MORRIS-
126 AM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORRIS...SOUTHERN
DICKINSON AND SOUTH CENTRAL GEARY COUNTIES...

THROUGH 200 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 50 MPH
ACROSS PORTIONS OF NORTHWESTERN MORRIS...SOUTHERN DICKINSON AND SOUTH
CENTRAL GEARY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
WOODBINE...WHITE CITY AND GRANDVIEW PLAZA.

&&

LAT...LON 3905 9674 3883 9661 3860 9726 3861 9738
      3878 9738
TIME...MOT...LOC 0626Z 242DEG 43KT 3880 9708

$$ HENNECKE
Special weather statement, May 31, 1:50 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
150 AM CDT FRI MAY 31 2013

KSZ022-036-038-310715-
GEARY-RILEY-WABAUNSEE-
150 AM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RILEY...
SOUTHEASTERN GEARY AND NORTHWESTERN WABAUNSEE COUNTIES...

THROUGH 215 AM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 45 MPH
ACROSS PORTIONS OF EXTREME SOUTHEASTERN RILEY...SOUTHEASTERN GEARY
AND NORTHWESTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
VOLLAND...ALMA...MCFARLAND AND PAXICO. MOTORISTS ALONG INTERSTATE 70
BETWEEN MILE MARKERS 313 AND 337 COULD ALSO BE AFFECTED.

&&

LAT...LON 3904 9610 3887 9658 3887 9664 3901 9672
      3920 9621
TIME...MOT...LOC 0651Z 242DEG 39KT 3898 9653

$$ HENNECKE
Local storm report, May 31, 2:04 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
204 AM CDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     HAIL             8 S JUNCTION CITY       38.91N 96.83W
05/31/2013  E1.25 INCH       GEARY              KS   TRAINED SPOTTER

&&

BARJENBRUCH
Special weather statement, May 31, 2:43 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
243 AM CDT FRI MAY 31 2013

KSZ026-039-040-310815-
DOUGLAS-JEFFERSON-SHAWNEE-
243 AM CDT FRI MAY 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHAWNEE...SOUTHWESTERN
JEFFERSON AND NORTHWESTERN DOUGLAS COUNTIES...

THROUGH 315 AM CDT...A THUNDERSTORM WILL MOVE EAST AT 45 MPH ACROSS
PORTIONS OF NORTHERN SHAWNEE...SOUTHWESTERN JEFFERSON AND
NORTHWESTERN DOUGLAS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
WINDS UP TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
NORTHERN TOPEKA...BILLARD AIRPORT...TECUMSEH...GRANTVILLE...
MERIDEN...PERRY LAKE...LECOMPTON AND PERRY. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 177 AND 191 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 348 AND
355 COULD ALSO BE AFFECTED.

&&

LAT...LON 3924 9540 3902 9534 3897 9590 3916 9594
TIME...MOT...LOC 0744Z 261DEG 40KT 3908 9580

$$ HENNECKE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:45 PM CDTSpecial Weather StatementTOPJackson30 min
May 30, 8:16 PM CDTSpecial Weather StatementTOPAtchison29 min
May 30, 8:51 PM CDTSpecial Weather StatementTOPCloud24 min
May 31, 1:26 AM CDTSpecial Weather StatementTOPDickinson, Geary34 min
May 31, 1:50 AM CDTSpecial Weather StatementTOPWabaunsee25 min
May 31, 2:00 AM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee30 min
May 31, 2:25 AM CDTSevere Thunderstorm WarningTOPGeary, Morris, Shawnee, Wabaunsee35 min
May 31, 2:43 AM CDTSpecial Weather StatementTOPShawnee32 min
May 31, 3:05 AM CDTSevere Thunderstorm WarningTOPDickinson, Lyon, Morris, Wabaunsee40 min
May 31, 3:24 AM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Shawnee36 min
May 31, 3:42 AM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee33 min
May 31, 3:47 AM CDTSpecial Weather StatementTOPWabaunsee28 min
May 31, 4:00 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage45 min
May 31, 4:14 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage46 min
May 31, 4:29 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin31 min
May 31, 4:37 AM CDTAreal Flood AdvisoryTOPDouglas, Jefferson, Osage, Shawnee, Wabaunsee83 min
May 31, 3:32 PM CDTSpecial Weather StatementTOPAnderson28 min
May 31, 5:08 PM CDTSpecial Weather StatementTOPAnderson37 min
May 31, 6:34 PM CDTSpecial Weather StatementTOPAnderson26 min
May 31, 6:57 PM CDTAreal Flood AdvisoryTOPAnderson93 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.